A qualitative characterization of the exponential distribution

Autor(en): Suck, R
Stichwörter: Mathematical Methods In Social Sciences; Mathematics; Mathematics, Interdisciplinary Applications; Psychology; Psychology, Mathematical; Social Sciences, Mathematical Methods
Erscheinungsdatum: 1998
Herausgeber: ACADEMIC PRESS INC
Journal: JOURNAL OF MATHEMATICAL PSYCHOLOGY
Volumen: 42
Ausgabe: 4
Startseite: 418
Seitenende: 431
Zusammenfassung: 
An axiomization of a random variable representation is developed. The existence of the probability measure with respect to which the representations are measurable is derived from qualitative conditions in the sense of measurement theory. The structure is based on a combination of a difference with an extensive measurement structure. Furthermore, a special condition, qualitative as the others, is shown to yield the result that the real valued representations of the structure are random variables with an exponential distribution. The key property is a condition relating the difference order and the concatenation in such a way that shifting two intervals by concatenating their endpoints with the same element does not affect their order relation. (C) 1998 academic Press.
ISSN: 00222496
DOI: 10.1006/jmps.1998.1209

Show full item record

Google ScholarTM

Check

Altmetric